MAUDE Adverse Event Report: MEDELA AG RECONDITIONED SYMPHONY BREASTPUMP; PUMP, BREAST, POWERED

MEDELA AG RECONDITIONED SYMPHONY BREASTPUMP; PUMP, BREAST, POWERED
Model Number 0240112
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer, including inspecting and cleaning the diaphragm; disassembling, inspecting, cleaning and reassembling the kit and tubing set.The troubleshooting did not resolve the issue.The customer was requested to return the pump to medela for repair.In follow up with a complaint handler on 01/13/2020, the customer indicated that she developed mastitis on (b)(6) 2021 and was prescribed an antibiotic.She also indicated that she may have an abscess as well.The customer requested to be contact by a medela clinician, the medela clinician called the customer on 01/15/2021, the customer stated she was seeing a lactation consultant per doctors orders today.The medela clinician followed up on 01/18/2021, she spoke with the customer for 30 mins.About breastfeeding through exclusively pumping.She is currently renting a symphony breast pump while she sends hers in for evaluation.The customer stated her mastitis is resolved.She had an evaluation by a lactation consultant who assisted her with breast shield sizing and pumping techniques.Additional support was offered by the medela clinician.Based on the results of ca11-001, it cannot be definitively concluded that the pump caused or contributed to the customer's mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of (b)(6) 2013 to (b)(6) 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2021, the customer alleged to medela llc that she was experiencing low suction with her symphony breast pump.She additionally alleged that she is not able to empty her breasts after pumping for 45 minutes and indicated she would be seeing her doctor today regarding possible mastitis.

Brand Name
RECONDITIONED SYMPHONY BREASTPUMP
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA AG
lattichstrasse 4b
baar zug, 6341
SZ  6341
MDR Report Key11267742
Report Number1419937-2021-00005
Device Sequence Number19137361
Product Code HGX
UDI-Device Identifier07612367007566
UDI-Public7612367007566
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K020518
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number0240112
Device Catalogue Number0240112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2021
Initial Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;